Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 52, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 17, 2009, 9:14 PM EDT for Cass County, Miami County, Wabash County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2009, 9:14 PM EDT (01:14 UTC)
- Expired
- Aug 17, 2009, 9:47 PM EDT
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Cass County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 64 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 180114
SVRIWX
INC017-103-169-180200-
/O.NEW.KIWX.SV.W.0052.090818T0114Z-090818T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
914 PM EDT MON AUG 17 2009
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CASS COUNTY IN NORTH CENTRAL INDIANA
MIAMI COUNTY IN NORTH CENTRAL INDIANA
WABASH COUNTY IN NORTH CENTRAL INDIANA
* UNTIL 1000 PM EDT
* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR WELLS...OR 3 MILES
SOUTHWEST OF PERU...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PERU...
WABASH...
MEXICO AND FLORA...
PEORIA AND DENVER...
ERIE...CHILI AND DEEDSVILLE...
RICHVALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4060 8614 4081 8627 4105 8588 4105 8586
4081 8564 4076 8565
TIME...MOT...LOC 0114Z 234DEG 26KT 4074 8610
$$
JC2 follow-up statements
000
WWUS53 KIWX 180132
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
932 PM EDT MON AUG 17 2009
INC017-180141-
/O.CAN.KIWX.SV.W.0052.000000T0000Z-090818T0200Z/
CASS IN-
932 PM EDT MON AUG 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CASS COUNTY IN
NORTH CENTRAL INDIANA IS CANCELLED...
AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4070 8596 4094 8606 4105 8588 4105 8586
4082 8565
TIME...MOT...LOC 0131Z 249DEG 33KT 4087 8587
$$
INC103-169-180200-
/O.CON.KIWX.SV.W.0052.000000T0000Z-090818T0200Z/
WABASH IN-MIAMI IN-
932 PM EDT MON AUG 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CENTRAL MIAMI AND WABASH COUNTIES...
AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHEAST OF
ROANN...OR ABOUT 6 MILES NORTHWEST OF WABASH...AND MOVING EAST AT 40
MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
URBANA...LAGRO AND LAKETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4070 8596 4094 8606 4105 8588 4105 8586
4082 8565
TIME...MOT...LOC 0131Z 249DEG 33KT 4087 8587
$$
JC000
WWUS53 KIWX 180147
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
947 PM EDT MON AUG 17 2009
INC103-169-180157-
/O.CAN.KIWX.SV.W.0052.000000T0000Z-090818T0200Z/
WABASH IN-MIAMI IN-
947 PM EDT MON AUG 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI AND WABASH
COUNTIES IS CANCELLED...
AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4070 8596 4094 8606 4105 8588 4105 8586
4082 8565
TIME...MOT...LOC 0147Z 249DEG 33KT 4092 8569
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:48 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 17, 7:48 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 748 PM EDT MON AUG 17 2009 .AVIATION... SHRTWV OVER NWRN IL CONTG TO CAUSE A BAND OF SHOWERS AND THUNDERSTORMS IN MOIST AIRMASS FROM NRN INDIANA TO SERN MO. THIS CONVECTION EXPECTED TO MAKE SLOW EASTWARD PROGRESS OVERNIGHT AS SHRTWV MOVES EAST TO INDIANA. FCST TEMPO TSRA AT FWA THROUGH THE EVE AND SHRA AT SBN WHERE LESS INSTABILITY PRESENT. CONVECTION SHOULD MOVE EAST OF THE AREA BY LATE TONIGHT WITH MOIST AIRMASS AND LIGHT WINDS LIKELY RESULTING IN MVFR STRATUS/FOG DVLPG BY DAYBREAK. MOISTURE EXPECTED TO DECREASE ON TUESDAY AS LOW LEVEL FLOW VEERS TO WLY ALLOWING FLYING CONDITIONS TO RETURN TO VFR BY MIDDAY. WK CDFNT SHOULD MOVE ACROSS NRN INDIANA DURING THE DAY AND MAY PROVIDE SUFFICIENT FORCING FOR THUNDERSTORMS TO DEVELOP. ATTM GIVEN DECREASING MOISTURE AND WK FORCING...THE TSTM DEVELOPMENT APPEARS DOUBTFUL ENOUGH TO LEAVE MENTION OUT OF TAFS. && .PREV DISCUSSION... /ISSUED 439 PM EDT MON AUG 17 2009/ SHORT TERM...THIS AFTERNOON THROUGH TUESDAY NIGHT... VERY BUSY SHORT TERM FORECAST AS MAJOR QUESTION IS HOW MUCH RAIN WE TACK ONTO ALREADY IMPRESSIVE TOTALS OF UP TO AND OVER 6 INCHES AT SOME LOCALES. THOUGH THE GROUND HAS BEEN ABLE TO ABSORB A SUBSTANTIAL AMOUNT OF WATER...THE RAPID RAIN RATES TODAY HAVE RESULTED IN SOME LOCALIZED FLOODING IN SEVERAL LOCATIONS ACROSS THE CENTRAL CWA. AS UPSTREAM CONVECTION OVER MO MOVES NORTHEAST PLACEMENT/TIMING/DURATION/INTENSITY OF SAID CONVECTION BECOME PARAMOUNT AS MUCH MORE RAINFALL OVER CERTAIN LOCATIONS WOULD BE QUITE PROBLEMATIC. SCATTERED CONVECTION CURRENTLY ONGOING WITH MULTIPLE BOUNDARIES IN A LOW SHEAR/LOW FLOW ENVIRONMENT KICKING OFF STORMS HERE THERE AND EVERYWHERE AMONGST 1000-1500 J/KG OF MLCAPE IN A RECOVERING BOUNDARY LAYER. EXPECT THIS SCATTERED AFTERNOON CONVECTION TO CONTINUE WITH COVERAGE A LITTLE INCREASED IN ERN TIER OF INDIANA AND ALL OF OHIO COUNTIES AND USED NUMEROUS WORDING TO DESCRIBE THERE. NEXT CONCERN WILL BE WITH CONVECTION UPSTREAM MOVING THROUGH WRN ILLINOIS ATTM. ANOTHER WEAK UPR WAVE DRIVING THIS CONVECTION PROGGED BY MODELS TO PUSH INTO THE AREA A LITTLE AFTER 00Z TONIGHT. HAVE SIDED WITH THE NAM AFTER IT WAS THE ONLY MODEL IN THE ENTIRE SUITE TO PICK UP ON FOCUSING HEAVY PRECIPITATION OVER CWA TODAY. THIS SAID...HAVE BUMPED OVERNIGHT POPS UP TO LIKELY IN THE SE CWA WHILE SLIGHTLY TRIMMING THEM IN THE NW AS WAVE LOOKS TO EJECT INTO CEN/ERN CWA. NAM CERTAINLY SHOWING A MORE IMPRESSIVE LLJ TONIGHT THAN LAST NIGHT WITH REGION ALSO BEING BRUSHED BY RIGHT REAR QUAD OF FAIRLY POTENT H25 JET. WITH PWATS STILL AOA 2 INCHES...WARM CLOUD DEPTHS OVER 14KFT...AND THIN CAPE PROFILES STILL SUPPORTIVE OF INCREDIBLY PRECIPITATION EFFICIENT STORMS...UPSTREAM CONVECTION WILL HAVE TO BE MONITORED FOR INCREASING FLOOD RISK TONIGHT. THE TIPPECANOE AND EEL RIVERS ARE ALREADY RESPONDING TO RAINFALL TODAY AND WOULD NOT BE SURPRISED TO SEE OTHERS FOLLOW SUIT. TRIMMED POPS SLIGHTLY IN THE SE ON TUESDAY AND WENT WITH COVERAGE WORDING PER NAM TRENDING QUICKER WITH LEAD OUTFLOW ASSISTED TROUGH. IT DOES LOOK AS THOUGH THE ACTUAL COLD FRONT WILL HANG BACK AND NOT COME THROUGH UNTIL AFTERNOON WITH STILL UPWARDS OF 1000 J/KG MLCAPE AHEAD OF FRONT SO SCATTERED COVERAGE STILL SEEMS PRUDENT. THOUGH THERE COULD BE SEE SOME BREAKS IN THE CLOUDS NORTHWEST LATE AFTERNOON NW LOW LEVEL FLOW SHOULD KEEP HIGH TEMPS DOWN NEAR THE LAKE AND CUT BACK ON HIGHS IN WRN BERRIEN COUNTY A TOUCH TO ACCOUNT. FRONT LOOKS TO CLEAR AREA TUE NIGHT AND TRIMMED BUT HELD ON TO LOW POPS IN THE SOUTH AS EXACT LOCATION OF STALLING BOUNDARY STILL IN QUESTION. LONG TERM... WEDNESDAY THROUGH MONDAY...THE UPPER AIR PATTERN WILL BECOME EVEN MORE AMPLIFIED THIS PERIOD AS A TROF EVENTUALLY DIGS OVER THE GREAT LAKES REGION LATE THIS PERIOD PER ECMWF...GFS AND GFS ENSEMBLES. THE ONGOING FORECAST WITH WARM AND WET CONDITIONS TRANSITING TO A COOLER AND DRY PATTERN APPEARS ON TRACK...SO HAVE ON MADE MINOR CHANGES. HOWEVER...CONCERN IS FOR THE CHANCE FOR SEVERE STORMS LATE WEDNESDAY NIGHT INTO THURSDAY EVENING. MOISTURE WILL SURGE NORTHEAST INTO THE FORECAST AREA. BOTH THE ECMWF AND THE GFS ARE IN REASONABLE AGREEMENT IN HANDLING OF THIS SYSTEM. BELIEVE THERE IS POTENTIAL FOR SEVERE STORMS WEDNESDAY NIGHT INTO THURSDAY EVENING GIVEN MOISTURE AVAILABLE...FAVORABLE WIND PROFILES AND A STRONG SHORT WAVE. AFTER FRIDAY...CONDITIONS SHOULD BE DRY AND COOLER AS HIGH PRESSURE BUILDS INTO THE REGION. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...SIMPSON LONG TERM...SKIPPER AVIATION...JT
Hazardous weather outlook, Aug 17, 4:17 AM EDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 AM EDT MON AUG 17 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-180830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 417 AM EDT MON AUG 17 2009 /317 AM CDT MON AUG 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...WITH THE GREATEST COVERAGE OF STORMS EXPECTED ALONG AND NORTHWEST OF US 24. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE STRONG...GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH PONDING OF WATER ON AREA ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY...PRIMARILY ALONG AND SOUTHEAST OF US 24. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE STRONG...GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH PONDING OF WATER ON AREA ROADWAYS. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH EARLY FRIDAY. WHILE SEVERE WEATHER IS NOT EXPECTED THROUGH WENDESDAY NIGHT...THERE IS AN INCREASED POTENTIAL FOR SEVERE STORMS BY THURSDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE EXACT TIMING AND LOCATION OF THIS THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH STORMS THAT FORM DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-180830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 AM EDT MON AUG 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE STRONG...GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH EARLY FRIDAY. WHILE SEVERE WEATHER IS NOT EXPECTED THROUGH WENDESDAY NIGHT...THERE IS AN INCREASED POTENTIAL FOR SEVERE STORMS BY THURSDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE EXACT TIMING AND LOCATION OF THIS THREAT. WINDS MAY CAUSE CONDITIONS HAZARDOUS TO SMALL CRAFT ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP ARNOTT
In the hours before
Special weather statement, Aug 17, 6:17 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 617 PM EDT MON AUG 17 2009 INZ005-008-016-017-172245- ELKHART IN-KOSCIUSKO IN-NOBLE IN-WHITLEY IN- 617 PM EDT MON AUG 17 2009 AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS NEAR AND JUST NORTH OF WARSAW...MOVING NORTHEAST AT 40 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. HEAVY RAIN FROM THIS LINE OF STORMS MAY EXACERBATE FLOODING OVER THE AREA. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... SYRACUSE... MILFORD AND NORTH WEBSTER... MILLERSBURG... DEWART LAKE...TIPPECANOE LAKE AND JAMES LAKE... OAKWOOD PARK...LAKE WAWASEE AND WILMOT... CROMWELL AND BENTON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4157 8571 4133 8548 4119 8583 4140 8598 TIME...MOT...LOC 2216Z 231DEG 34KT 4132 8587 BJS
Local storm report, Aug 17, 6:53 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
653 PM EDT MON AUG 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN GRANGER 41.75N 86.11W
08/17/2009 M2.61 INCH ST. JOSEPH IN COCORAHS
RAINFALL TOTAL OVER PAST 11 HOURS WITH MINOR FLOODING
&&
EVENT NUMBER IWX0900059
SAWSpecial weather statement, Aug 17, 8:03 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 803 PM EDT MON AUG 17 2009 INZ009-018-025>027-OHZ001-004-005-015-024-180045- ADAMS IN-ALLEN IN-DE KALB IN-DEFIANCE OH-HENRY OH-HUNTINGTON IN-PAULDING OH-VAN WERT OH-WELLS IN-WILLIAMS OH- 803 PM EDT MON AUG 17 2009 AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BUTLER TO MARKLE... MOVING EAST AT 25 MPH. WINDS GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN AN HOUR...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... OSSIAN AND NEW HAVEN... HICKSVILLE... GRABILL... EDGERTON... WOODBURN... ANTWERP... FORT WAYNE... THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 0 AND 30. THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 86 AND 120. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4147 8423 4081 8484 4081 8549 4147 8488 TIME...MOT...LOC 0000Z 270DEG 22KT 4140 8483 4088 8530
Local storm report, Aug 17, 8:24 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
824 PM EDT MON AUG 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN 9 WSW FORT WAYNE 41.03N 85.29W
08/17/2009 M1.30 INCH ALLEN IN COCORAHS
RAINFALL TOTAL SO FAR WITH 0.80 INCHES FALLING IN THE
PAST 30 MINUTES
&&
EVENT NUMBER IWX0900060
SAWSpecial weather statement, Aug 17, 8:40 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
840 PM EDT MON AUG 17 2009
INZ003-004-012-014-180115-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE IN-
740 PM CDT MON AUG 17 2009
AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH JUDSON...OR 8 MILES WEST OF KNOX...
MOVING NORTHEAST AT 35 MPH.
WINDS GUSTS AROUND 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...HEAVY DOWNPOURS OF OVER AN INCH OF RAIN IN AN HOUR...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KNOX...
HAMLET...
KOONTZ LAKE...
WALKERTON...
TOTO...
BREMS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4155 8644 4135 8629 4117 8675 4118 8684
4130 8694
TIME...MOT...LOC 0039Z 239DEG 29KT 4127 8677Special weather statement, Aug 17, 8:49 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 849 PM EDT MON AUG 17 2009 INZ018-OHZ004-015-180115- ALLEN IN-DEFIANCE OH-PAULDING OH- 849 PM EDT MON AUG 17 2009 AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WOODBURN...OR NEAR NEW HAVEN...MOVING EAST AT 30 MPH. WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... PAYNE... ANTWERP... PAULDING... EDGERTON AND MCGILL... WORSTVILLE... BRICETON... THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 22 AND 25. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4132 8449 4111 8439 4098 8494 4115 8502 TIME...MOT...LOC 0048Z 250DEG 28KT 4109 8487
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:03 PM EDT | Special Weather Statement | IWX | Allen | 42 min |
| Aug 17, 8:35 PM EDT | Areal Flood Advisory | IWX | Allen, DeKalb, Elkhart, Fulton, Kosciusko, LaGrange and 6 more | 4 hr |
| Aug 17, 8:40 PM EDT | Special Weather Statement | IWX | Starke | 35 min |
| Aug 17, 9:58 PM EDT | Special Weather Statement | IWX | Adams, Grant, Wells | 62 min |
| Aug 17, 10:36 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, Grant, Huntington, Miami, Wabash and 1 more | 4 hr |
| Aug 17, 11:18 PM EDT | Areal Flood Warning | IWX | Allen | 12 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.